Aa
Aa
A
A
A
Close
Avatar universal

Sudden problems with speech after change to meds

Good afternoon, community

I am writing regarding a concerning issue that has arisen in my partner after a change in her pain medication. She has been on Tramadol for over 10 years following a truck accident leaving her with displaced knees, arthritic limbs and severe pains.

Her physician, after consultations surrounding the fact the current medications are not handling the problems correctly, placed her on Oxycodone. Prior to a couple of days ago, she was on 2 Tramadol a day (one in morning and one in evening), however now she was advised to take one Tramadol in the morning and 1 Oxycodone in the evening (I assume to assist with the Tramadol weaning process). This has happened the last two days, however, today about an hour after the Tramadol in the morning, she is having severe difficulties speaking. She has a really serious stutter which is obviously causing us some concern.

Can anyone tell me if this is normal or if it is something that we should be really worried about? There has been no occurrences of this problem in all of the time I have known her.
2 Responses
547368 tn?1440541785
Oh My! I'm sorry I didn't see your post earlier.

I'll cut right to the chase - did you take your partner for medical care? How is she doing now.

I won't go into details till I hear back from you. Her reaction is not normal to a change - or addition in meds. Her MD or an MD should be consulted asap.

I'll wait to hear from you.

Take Care,
~Tuck
Avatar universal
No, that is not normal. However, that does not mean you *must* start worrying about it this second. Nonetheless, it *does mean* you need to take your partner in, ASAP, to discuss this with her doctor.

This sudden problem with speech can be VERY serious (e.g. impending stroke, etc.), or, it could be something as simple as the body/mind getting used to a new "medicine combination."

So right away, at LEAST call your doctor's office -- and if they say something like "we can get you in a week from now," tell the nurse or whoever to "please relay this information to the doctor now" so if the doctor decides it's serious he/she will call you and bump your appointment sooner.

After you do that, you can spend some time on the computer googling this symptom and the meds, just to see if others have the same issue.
Have an Answer?

You are reading content posted in the Pain Management Community

Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473358451
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches